MAUDE Adverse Event Report: CAREFUSION 303, INC. Alaris System; Pump, Infusion

CAREFUSION 303, INC. Alaris System; Pump, Infusion
Model Number 8015
Medical Device Problem Codes Premature Discharge of Battery (1057); Contamination (1120); Corroded (1131)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the at 1730 on (b)(6) 2026 propofol and fentanyl were infusing when devices had alarmed channel error on all 3 channels simultaneously requiring all infusions to be transferred to new pumps.Infusions were quickly transferred to new modules.Patient appeared to remain comfortably sedated throughout transfer of sedation medications to new pump.There was patient involvement however no harm.
 
Additional Manufacturer Narrative
A device history record, complaint history review, and risk review on failure modes are performed on each device with reportable malfunction(s) along with other methods of investigation as coded in section h6 of this mdr report.Investigation summary: the reported issue of channel error on all 3 channels was able to be confirmed through log review but was not able to be replicated during laboratory testing.Internal inspection of pcu s/n (b)(6) identified unknown fluid residue on the sio board, corrosion inside the rear case and around the main speaker, a damaged screen, and deformation/creasing of the flex cable.The battery date code indicated that the battery was nearing its recommended replacement period.No issues or anomalies were identified during inspection of pump modules s/n (b)(6)and (b)(6)or syringe module s/n (b)(6) that may have contributed to the reported issue.All inspected components were manufactured by bd.A review of suspect pcu error logs identified error code 120.4410.0 (low backup voltage failure) and 133.6090.5 (main speaker failure) (log only) on (b)(6)2026 at 5:53 pm, with each occurring separated by only a few seconds.Additionally, it was recorded error code 130.6020.0 (keyboard failure) on(b)(6)2026 at 9:48 pm.A review of suspect pump module s/n (b)(6) error logs identified error code 240.4150.0 (sensor broken high failure) on (b)(6)2026 at 5:57 pm.However, it was identified that it was not attached to the returned pcu s/n (b)(6) but rather to pcu s/n (b)(6).Review of error logs for suspect pump module s/n (b)(6) and syringe module s/n (b)(6) did not identify any errors or issues related to the reported incident.On (b)(6)2026 at 5:49 pm, a review of the suspect pcu s/n (b)(6) event log showed that the suspect pump module s/n(b)(6)1 was attached and powered on, the user selected ¿yes¿ to new patient and selected the ¿adult critical care¿ profile.The suspect pump module s/n (b)(6) and syringe module s/n (b)(6)were not attached to the suspect pcu at the time of this event.At 5:51 pm, pump module s/n (b)(6) was selected and user programmed infusion of ¿propofol¿ with a patient weight of 73kg, drug amount of 10mg, diluent volume of 1ml, concentration of 10mg/ml, dose of 1.37mg/kg/ml, rate of 10ml/h and volume to be infused (vtbi) of 80ml.The infusion was started and recorded a primary volume infused (pvi) of 0ml.At 5:53 pm, system recorded a malfunction of error code 120.4410.0 (low backup voltage failure) and error code 133.6090.5 (main speaker failure) (log only).System was powered off.On (b)(6)2026 at 12:48 pm, suspect pcu s/n (b)(6) was powered on and syringe module s/n (b)(6)and pump module s/n (b)(6) were attached, the user selected ¿no¿ to new patient and selected the ¿adult general¿ profile.At 2:19 pm, pump module s/n 14147987 was attached to the suspect pcu.At 8:50 pm, all attached devices were selected and the user cancelled the programmed delay and continued the infusion programmed on each device.From 9:36 pm to 9:48 pm, the user viewed volume infused (key soft 11) then pressed key 3 (keypress illegal) and key 1 (keypress illegal) two (2) times.The user paused the infusion for pump module s/n (b)(6) and pressed key 6 (keypress illegal).The user paused the infusion for pump module s/n(b)(6) and pressed key 3 (keypress illegal) and system recorded a malfunction of error code 130.6020.0 (keyboard failure).Silence key was pressed four (4) times.At 10:10 pm, system was powered off.No more infusions were recorded.Testing of the returned suspect devices, including iui evaluation and extended infusion testing, could not replicate the reported channel error on all 3 channels issue.No alarms, errors or abnormal behavior were observed during testing.For pump module s/n (b)(6), testing identified the patient-side pressure sensor as out of specification and the bottle-side pressure sensor as malfunctioning.After both sensors were temporarily replaced with known-good sensors, all tests passed without errors, confirming the original pressure sensors were defective.The bd alaris¿ system with guardrails¿ suite mx user manual v12.3.2 (dir: 10000422955) notes that regular inspection for damage is required before usage and that failure to perform can result in improper instrument operation.Best practices for cleaning bd alaris¿ system devices (dir: 10000363928) states the following: ¿ do not use chemicals that can damage the instrument¿s surface.Some chemicals can weaken or damage plastic parts and may cause instruments to not operate as intended or may void your warranty.¿ clean both iui with the dedicated iui cleaning brush.To avoid accidental fluid deposits on the connectors, do not use any spray cleaners anywhere near the iui connectors.Never allow any cleaner other than 70% ipa to contact the iui connectors.¿ inspect the iui connectors on each bd alaris¿ pc unit and module prior to use.Replace any iui connector with surface contaminants, blue or green deposits, damaged contacts, ribs or cracks.¿ confirm that the instruments and iui connectors are thoroughly dry before using them again.The bd alaris¿ system error tip sheet states that pc unit (pcu) software runs self-checking programs prior to and during operation.A system error message means that the bd alaris¿ system has identified an error in either the hardware or the software of the pcu.Operation will continue on all channels; current infusions are not affected but the module cannot accept any new changes to the rate, dose or volume to be infused (vtbi).Obtain a new pcu.Do not power down until a new pcu is available.Operation will continue on all channels during this time.Programmed settings on the module are not restorable, any current rate, dose and vtbi settings should be noted and recorded prior to powering down the pcu.Tag the affected pcu, describe the error and return it to your facility¿s clinical engineering or biomed department.The bd alaris® pump module pressure sensor tip sheet cautions to avoid pressure sensor damage, do not apply pressure to the center of the pressure sensors.The devices were in use for treatment purposes as intended per 21 cfr 820.198(d)(2).Root cause: the root cause of the reported channel error alarm is being attributed to a malfunction of the sio board assembly.The probable cause of the sio board assembly malfunction is fluid ingress resulting in a malfunction of critical electrical components.Additionally, the probable root cause of the second system error identified is being attributed to a damaged screen and deformation and creasing observed on flex cable.Note that this report lists imdrf annex a040502, g04037, c0601, a1801, d02, a070504, g02002, c0503, d15, d09 codes not associated with the reported event but identified as reportable malfunctions observed on the device during investigation are unrelated to the reported issue.These other failures presumptively did not cause or contribute to the reported issue.Per 803.52(f)(11)(iii) the information provided represents all of the known information at this time.The complainant or reporter was unable or unwilling to provide any further patient, product, or procedural details to the manufacturer.

Brand Name
Alaris System
Common Device Name
Pump, Infusion
Manufacturer (Section D)
CAREFUSION 303, INC.
3750 torrey view ct
san diego CA 92130
Manufacturer (Section G)
CareFusion 303, INC.
10020 pacific mesa blvd
san diego CA 92121 -438
Manufacturer Contact
brett wilko
3750 torrey view ct
san diego, CA 92130
+1(858)617-2000
MDR Report Key50472633
Report Number2016493-2026-58099
Device Sequence Number9898476
Product Code FRN
UDI-Device Identifier10885403801532
UDI-Public(01)10885403801532
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K072105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 08/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8015
Device Catalogue Number8015 Alaris PCU 1.5 Module
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/08/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2026
Initial Report FDA Received Date08/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1520-2017
Patient Sequence Number1
Patient SexUnknown